Alert archive / Alabama / Wind Advisories in 2007
Wind Advisory 2, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Mar 3, 2007, 1:45 PM CST for Franklin County, Lincoln County, Moore County, Tennessee; 11 counties in Alabama. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2007, 1:45 PM CST (19:45 UTC)
- Expired
- Mar 3, 2007, 6:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2440 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHUN 031945 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 145 PM CST SAT MAR 3 2007 ...GUSTY WEST WINDS EXPECTED THROUGH EARLY THIS EVENING... .WEST WINDS HAVE INCREASED ALONG AND BEHIND AN APPROACHING COLD FRONT THIS AFTERNOON. THE WINDS WILL SUBSIDE AROUND SUNSET. ALZ001>010-016-TNZ076-096-097-040000- /O.NEW.KHUN.WI.Y.0002.070303T1945Z-070304T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 145 PM CST SAT MAR 3 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. WEST WINDS OF 20 TO 30 MPH WILL OCCUR THIS AFTERNOON...WITH FREQUENT GUSTS AROUND 35 MPH. A FEW BRIEF GUSTS NEAR 45 MPH ARE POSSIBLE...MAINLY IN THE HIGHER ELEVATIONS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH OR SOUTH BOUND ROADWAYS. EXTRA CAUTION IS ADVISED. $$ KULA
1 follow-up statement
000 WWUS74 KHUN 040013 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 613 PM CST SAT MAR 3 2007 ...STRONG WINDS DECREASING ACROSS THE TENNESSEE VALLEY... .THE LOSS OF DAYTIME HEATING HAS ALLOWED THE STRONG AND GUSTY WINDS TO DECREASE BELOW ADVISORY CRITERIA EARLY THIS EVENING. ALZ001>010-016-TNZ076-096-097-040115- /O.EXP.KHUN.WI.Y.0002.000000T0000Z-070304T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 613 PM CST SAT MAR 3 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. .STRONG AND GUSTY WINDS WILL CONTINUE TO DECREASE THIS EVENING WITH THE LOSS OF DAYTIME HEATING...BUT THE COMBINATION OF STRONG HIGH PRESSURE TO THE WEST AND A STRONG LOW PRESSURE SYSTEM TO THE NORTHEAST WILL KEEP WINDS ACROSS THE TENNESSEE VALLEY IN THE 10 TO 15 MPH HOUR RANGE THROUGHOUT THE NIGHT. $$ PG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Mar 3, 9:38 AM CST, 4 hours 7 minutes earlier.
Area forecast discussion, Mar 3, 9:38 AM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 938 AM CST SAT MAR 3 2007 .UPDATE... JET STREAK CI/CC/CS EXTENDS BACK THROUGH E TX...AND SHOULD STAY WITH US IN OUR SOUTHERN COUNTIES THROUGH AT LEAST EARLY AFTERNOON. MEANWHILE...SFC-8H COLD ADVECTION IS QUITE STRONG PER LATEST CHARTS...4MB PRESSURE RISES ACROSS THE OZARKS...AND SUBJECTIVE ANALYSIS. FOR EXAMPLE...AT 12Z...TEMPS AT KLZK WAS +01C AND KSGF WAS DOWN TO -12C. STEEP LOW LEVEL LAPSE RATES WERE AIDING SHALLOW CONVECTIVE INSTABILITY RESULTING IN -SNSH ACROSS NORTHERN AR INTO SOUTHERN MO. 5H TROF EXTENDS FROM CHICAGOLAND INTO THE DESERT SW. STRONG MIXING AND COLD ADVECTION HAS ALREADY PUSHED WINDS NEAR 20KT AT KMSL...AND WILL DO SO ELSEWHERE BEFORE 18Z. WILL INCREASE GUSTS IN THE GRIDDED FORECAST...AND LOWER TEMPS SEVERAL DEGREES BACK INTO THE M-U50S. THIS IS IN LINE WITH CURRENT BOUNDARY LAYER WINDS AND FORECAST SOUNDINGS. WILL REMAIN JUST SHY OF WIDESPREAD WIND CRITERIA FOR WIND ADVISORY...BUT WILL MONITOR AND KEEP MENTION OF CAUTION ON AREA LAKES IN HWO. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && KULA
Hazardous weather outlook, Mar 3, 12:21 PM CST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1221 PM CST SAT MAR 3 2007 ALZ001>010-016-TNZ076-096-097-041100- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1221 PM CST SAT MAR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THROUGH TONIGHT... CAUTION REMAINS ADVISED FOR ANY OUTDOOR BURNING THIS AFTERNOON DUE TO RELATIVE HUMIDITY FROM 15 TO 30 PERCENT...ALONG WITH GUSTY WEST WINDS 15 TO 25 MPH. SOME BRIEF GUSTS OVER 30 MPH ARE POSSIBLE. BOATERS AND OTHER MARINE INTERESTS SHOULD ALSO BE PREPARED FOR THE LOCALLY BREEZY CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. KULA
Nearby
Wind Advisories in Alabama, 2007Wind Advisories in Tennessee, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.